World Health Organisation

by Maya
(UK)

Thank you for your reply to my last post .

I have a few more questions:



1. I have just read something rather alarming on a Doctors website, she says that progesterone is now classified as a class one carcinogen by the World Health Organisation and that this applies to progesterone whether they are synthetic or natural.

Is this true?
I know that this applies to synthetic progesterone but I dont know why she says that it applies to natural progesterone also. Is this a new development?

2. If I am unable to withdraw back to taking this cream on the 2 weeks on 2 weeks off basis and so have to use 160mg daily for the rest of my life, does that mean ovulation will permanently cease? What dose would I have to achieve a reduction to in order for ovulation to start again? I didn't want all possibility of motherhood to be made impossible because I'm on this cream daily .

3. Does all endogenous production of progesterone stop whilst taking the cream daily? What dose would I need to reduce down to in order for endogenous production to begin again?


Thanks, Maya.

Comments for World Health Organisation

Click here to add your own comments

Sep 02, 2012
World Health Organisation
by: Wray

Hi Maya Many 'authorities' classify progesterone as a carcinogen. Amazing how all the pregnant women in the world don't come down with cancer isn't it, considering we make over 400ng/ml per day during the third trimester? Or all the women who undergo IVF or AI etc don't all get cancer after their treatment with progesterone. Or the many women who have problems during their Pregnancy with recurrent miscarriages and pre-term births who are given it and don't get cancer. Amazing too that the Traumatic Brain Injury victims, who are given over 1200mg/day via IV transfusion, don't come down with it. Or the thousands of women Dr Dalton treated with amounts ranging from 400-2400mg/day didn't get it. Or the fact that the many who have been treated for Cancer by a 'carcinogen', actually recover?! I could go on, but .....! They should get their facts right. No one said anything about having to use 160mg/day for the rest of your life! You have been using it for such a short time, it's not had a chance to take effect. Give it time and I'm sure it will, and then it's your choice to continue or stop. I suggest no more than 16mg/day, this is 1/2ml of cream. There are 5ml in a teaspoon, so the 1/2ml is a 10th tsp. It is possible to get ml measuring spoons, it seems you might have them already if you know you are getting 160mg/day. Start reducing only when you feel stable, but no less than 3 months after using the 160mg/day as you're so sensitive. And do so only during the follicular phase, best after you've stopped bleeding. Although you could try it from the first day of your period, but not if you previously had bad symptoms during it. Continued below.

Sep 02, 2012
World Health Organisation Part 2
by: Wray

Hi Maya The rise of oestrogen in the follicular phase varies so much in women, you might like to look at this study here. The length of the phase also varies considerably too, this is also shown in the paper. Some women begin secreting oestrogen early in the phase, others later. It's this oestrogen, if using too little progesterone, which causes the problems, so the progesterone should be adjusted accordingly. Ovulation stops if 100mg/day or more progesterone is used before ovulation, because it can act as a contraceptive. No amount of progesterone will affect it once it's occurred. In fact many women use very high amounts after ovulation, as that's when most of their adverse symptoms occur. Usually because they are not producing enough progesterone themselves. This is not a rare occurrence either, a defective luteal phase is common. We have more info about this on our pregnancy page. And there's more about the contraceptive aspect here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...